MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, CYLINDER, 12° AND 30°, STERILE, SINGLE USE, 12 PCS.; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, CYLINDER, 12° AND 30°, STERILE, SINGLE USE, 12 PCS.; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Model Number A22266C
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the resection electrode tip broke while being ignited and cylinder came off.The cylinder was retrieved.The issue occurred during a therapeutic transurethral resection of the prostate (turp) procedure.There were no reports of patient harm.The intended procedure was completed with a similar device.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was returned to olympus for evaluation and event was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over one (1) year since the subject device was manufactured.Based on the results of the investigation, the distal end of the electrode was disconnected and showed signs of charring.Olympus was unable to perform a functional inspection as the one side of the insulation was detached from the electrode.The wire at the distal end melted away to the fork insulation.The malfunction likely occurred due to wear and tear.However, a definite root cause could not be determined.Additionally, it should be mentioned that the instructions for instructions for use (ifu) note the loop at the distal end of the electrode wears out during use and may break, burn or melt.Olympus will continue to monitor the field performance of this device.

Brand Name
HF-RESECTION ELECTRODE, CYLINDER, 12° AND 30°, STERILE, SINGLE USE, 12 PCS.
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20072511
Report Number9610773-2024-02059
Device Sequence Number3035381
Product Code FAS
UDI-Device Identifier14042761036891
UDI-Public14042761036891
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22266C
Device Lot Number1000126423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown